How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 42794
Experience:  Experienced Physician trained in New York City. I'm ready to help.
41363181
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

I started biaxin sinus infection 1.5 weeks ago. By the

Customer Question

I started biaxin for a sinus infection 1.5 weeks ago. By the second day symptoms were gone, by the fourth day I started having a bad reaction to the biaxin (nausea, headache, body aches). My dr told me to discontinue the biaxin. Now one week later my sinus infection is back. Is it ok to start taking the biaxin again after a week of not taking it?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.

This is Dr. David

I would not start the biaxin again or else you could get the bad reactions again.

you should take over the counter allergy medications like allegra 180mg or claritin or zyrtec to see if they help your sinus symptoms

also over the counter Nasocort steroid spray can help

if these don't help, you might need another antibiotic such as amoxicillin which can treat your sinus infection and might not cause the bad side effects

you can talk to your doctor about these options for you

let me know if you have questions.

Customer: replied 1 year ago.
I don't have allergies, had a complete allergy panel. This is a true, ct scan verified infection which started immediately after having a sinus balloonoplasty (from developing a cold just before surgery). My infections no longer respond to amox, z pack, cipro, Augmentin. The infection responded well to biaxin but I didn't like the side effects. Now that the infection is back, I'd rather endure the side effects of biaxin than suffer with the sinus infection. My question boils down to this: will the biaxin still effectively treat the sinus infection even after stopping for a week and then resuming it?
Expert:  Dr. David replied 1 year ago.

yes, most likely the Biaxan will be effective.

you should not be stopping and starting the antibiotic like this, as you know it decrease the effectiveness

take the biaxin with food in your stomach and with a probiotic to prevent diarrhea.

let me know if you have other questions.

if done for now, please leave positive rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. David" in the medicine or oncology categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com